Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 36, NWS Tulsa, OK

May 9, 1993Crawford County, Sebastian County, Washington County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 10:05 PM CDT for Crawford County, Sebastian County, Washington County, Arkansas; Sequoyah County, Oklahoma. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
May 9, 1993, 10:05 PM CDT (03:05 UTC)
Expired
May 10, 1993, 12:00 AM CDT
In force
115 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Sebastian County, AR, Washington County, AR, Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 100306
FFWFSM
ARC007-143-113-033-127-131-OKC079-135-100500-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1005 PM CDT SUN MAY 9 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...BENTON COUNTY...WASHINGTON COUNTY
 
IN SOUTHWEST ARKANSAS
 
   ...POLK COUNTY
 
IN WEST ARKANSAS
 
   ...CRAWFORD COUNTY...SCOTT COUNTY...SEBASTIAN COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY...SEQUOYAH COUNTY
 
AT 1000 PM WEATHER SERVICE RADAR SHOWED THAT MOST OF THE HEAVIER RAINS
HAS MOVED OR WILL MOVE OUT OF THESE COUNTIES SOON. ANOTHER 2 HOURS OF
RUNOFF IS EXPECTED OVER THE WARNED COUNTIES.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR, LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 9:11 PM CDT, 54 minutes earlier.

Area forecast discussion, May 9, 9:11 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN MAY 9 1993

WL GO AHD AND LV FFA IN EFFECT ACRS FA FOR TNGT.  CREEKS AND RVRS
RMN HIGH AND UNABLE TO TOLERATE ANY MORE PRECIP.  CDFNT ACRS ERN OK
FRM EAST OF TUL TO EAST OF MLC THIS EVNG WITH MAIN AREA OF PRECIP
HAVING SHIFTED OFF TO THE EAST INTO AR.  WL LOWER POPS SOME ACRS
THE AREA AND REWORD 1ST PD...BUT OTHRWS LTL CHG XPCTD.

...04...

.OK...FFA TONIGHT ZNS 026>034-040.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:18 PM CDTFlash Flood WarningTSABenton, Washington3 hr
May 9, 10:05 PM CDTFlash Flood WarningTSABenton115 min
May 9, 10:05 PM CDTFlash Flood WarningTSAPolk, Scott115 min
May 9, 7:18 PM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
May 9, 7:34 PM CDTFlash Flood WarningTSATulsa12 hr

Nearby

Flash Flood Warnings in Arkansas, 1993Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.